Alert archive / Nebraska / Red Flag Warnings in 2020
Red Flag Warning 14, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Sep 5, 2020, 6:55 PM MDT for 22 counties in Nebraska. It took effect at Sep 5, 2020, 7:00 PM MDT. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2020, 6:55 PM MDT (00:55 UTC)
- In effect from
- Sep 5, 2020, 7:00 PM MDT
- Expired
- Sep 6, 2020, 6:10 PM MDT
- In force
- 23 hr
- Issued by
- NWS North Platte, NE
All 22 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 35 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 3808 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
033 WWUS83 KLBF 060055 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 755 PM CDT Sat Sep 5 2020 ...CRITICAL FIRE WEATHER CONDITIONS SATURDAY NIGHT THROUGH SUNDAY EVENING... .Overnight recovery will be low with min RH overnight values ranging from near 40% to 60%. Min RH on Sunday will be in the teens with some of the lowest values occurring during the early to mid afternoon hours. Northerly winds sustained around 20 mph with gust up to 30 mph. NEZ204-061500- /O.CAN.KLBF.FW.W.0013.000000T0000Z-200906T0200Z/ /O.NEW.KLBF.FW.W.0014.200906T0100Z-200907T0200Z/ Eastern Panhandle/Crescent Lake NWR- 655 PM MDT Sat Sep 5 2020 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDTY FOR THE EASTERN PANHANDLE AND WESTERN SANDHILLS... * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * Winds...Northwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low 12 percent. * Temperatures...In 90s. * Impacts...Any fire starts will be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ206-208-210-219-061500- /O.NEW.KLBF.FW.W.0014.200906T0100Z-200907T0200Z/ Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Frenchman Basin-Loess Plains- 755 PM CDT Sat Sep 5 2020 /655 PM MDT Sat Sep 5 2020/ ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ SUNDAY FOR WIND AND LOW RELATIVE HUMIDTY FOR PORTIONS OF NORTH CENTRAL AND SOUTHWEST NEBRASKA... * Affected Area...In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...North 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 12 percent. * Temperatures...In the 90s to near 100. * Impacts...Any fire starts will be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
2 follow-up statements
637 WWUS83 KLBF 060820 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 320 AM CDT Sun Sep 6 2020 ...CRITICAL FIRE WEATHER CONDITIONS INTO THIS EVENING... NEZ204-206-208-210-219-070200- /O.CON.KLBF.FW.W.0014.000000T0000Z-200907T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Frenchman Basin-Loess Plains- 320 AM CDT Sun Sep 6 2020 /220 AM MDT Sun Sep 6 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS... * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 14 percent. * High Temperatures...In the 90s. * Impacts...Any fire starts will be very difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
969 WWUS83 KLBF 070010 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 710 PM CDT Sun Sep 6 2020 NEZ204-206-208-210-219-070115- /O.CAN.KLBF.FW.W.0014.000000T0000Z-200907T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Frenchman Basin-Loess Plains- 710 PM CDT Sun Sep 6 2020 /610 PM MDT Sun Sep 6 2020/ ...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITY AND GUSTY WINDS FOR MUCH OF WESTERN NEBRASKA... The National Weather Service in North Platte has cancelled the Red Flag Warning. The gusty winds have mostly tapered across the eastern panhandle, the Sandhills, and southwest Nebraska. Meanwhile, humidity is slowly recovering above critical values. Forecast maximum humidity tonight ranges from near 70 percent in southwest Nebraska (fire zones 204 and 210) to 80 percent in north central Nebraska (eastern fire zone 208 and 209). $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Sep 5, 5:34 PM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 5, 5:34 PM MDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service North Platte NE 634 PM CDT Sat Sep 5 2020 .SHORT TERM...(This evening through Sunday night) Issued at 320 PM CDT Sat Sep 5 2020 Sfc low pressure across the nrn High plains will move east into the upper Midwest tonight and pull a cold front through wrn and ncntl Nebraska after midnight. The models indicate temperatures at h700mb and h850mb fall a few degrees Celsius during the day Sunday. The temperature forecast leans on the guidance blend plus bias correction for highs in the 90s to near 100. Warmest temperatures should occur across swrn Nebraska. This forecast is a few degrees cooler than the previous forecast across ncntl Nebraska but a degree or two warmer than the short term model blend. A check on high clouds suggests Sunday will be another day of full-sun. The low pressure system across the upper Midwest will move northeast into Ontario and deepen Sunday night. A strong area of Pacific-Polar high pressure will begin moving south through western Canada. North and northeast winds which developed with the passage of a cold front late tonight will continue Sunday and Sunday night. .LONG TERM...(Monday through Saturday) Issued at 320 PM CDT Sat Sep 5 2020 The ECM, NAM and GFS are uncharacteristically similar in the timing, location and intensity of an early fall storm to affect wrn and ncntl Monday and Tuesday. All models indicate a prolonged period of 25 to 30 mph east winds developing Monday night which back to the north- northeast during the day Tuesday and diminish around sunset. The forecast nudges winds up to around 25 mph and later forecasts will likely increase them further given the caliber of this storm dropping through the Rockies. The 500m AGL winds in all three models are 25 to 30 kts which translates to 25 to 30 mph at the sfc. The risk of high winds at this point would appear to be limited to gusts which is hard to predict 72 hours away. All models also indicate a strong area of midlevel frontogenesis and low level saturation fueling the 1 inch rainfall totals suggested by WPC. Snow levels in the NAM and GFS fall to between 3000 and 4000 feet Tuesday morning. The forecast uses the conservative 4000 foot snow level which limits snow to the western Sandhills and the Pine Ridge. This is close to the SREF model and WPC. Later forecasts may lower snow levels but at this juncture of the forecast, the north-northeast boundary layer winds could easily limit snow levels to the higher 4000 foot range. The storm will be tapping into Polar sfc high pressure, currently moving south through the Canadian northwest, and strong Pacific high pressure just of the coast of British Columbia. The consolidated high pressure strengthens to 1040 mb across MT Tuesday morning and then drops south through the High Plains Tuesday and Wednesday. This pattern favors Nebraska for the cold temperatures. The blended forecast today came in a couple of degrees cooler for highs Tuesday in the 40s. The combination of an upper low forming across Colorado late Tuesday and periods of deeper lift supports rain and snow throughout the day Tuesday. The deep lift will tap into the -15C to -20C temperatures at h500mb for efficient snow growth. Once this lift cuts out, the snow potential will decrease. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 634 PM CDT Sat Sep 5 2020 Wind is the primary aviation weather concern through the forecast period as VFR will continue. Gusty surface winds will keep up overnight with low level wind shear conditions developing. A strong cold front crosses the area in the morning, signaling a transition from southerly to northwesterly winds. Gusts exceeding 20 kts are anticipated again tomorrow. && .FIRE WEATHER... Issued at 320 PM CDT Sat Sep 5 2020 Humidity will fall to around 15 percent along and west of highway 83 Sunday. The wind forecast, a guidance blend plus bias correction, suggests winds will decrease in speed during the peak heating period of the afternoon; negating the need for a Red Flag warning. Fire weather conditions are expected to remain elevated throughout the afternoon but remain below the Red Flag criteria. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for NEZ204. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Snively FIRE WEATHER...CDC
Hazardous weather outlook, Sep 5, 2:10 PM MDT, 4 hours 45 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 310 PM CDT Sat Sep 5 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-062015- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 310 PM CDT Sat Sep 5 2020 /210 PM MDT Sat Sep 5 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Relative humidity values in the lower teens and wind gusts of up to 35 miles per hour will lead to critical fire danger this afternoon and evening across portions of the western Sandhills and eastern Panhandle. Critical fire danger will persist until 8 pm MDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Near critical fire weather conditions look possible again on Sunday across western Nebraska, with relative humidity values in the teens, however winds are expected to be below warning criteria. A strong cold front is expected to move through the region Monday night into Tuesday. This will lead to the potential for temperatures in the lower 30s west of Highway 83 on Wednesday morning. Frost and freeze conditions are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Nearby
Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.